IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3287 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1045    
    Printed46    
    Emailed0    
    PDF Downloaded102    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2018  |  Volume : 50  |  Issue : 6  |  Page : 350-353

A case of capecitabine-induced dermatomyositis


1 Department of Dermatology, Base Hospital Delhi Cantt, New Delhi, India
2 Department of Dermatology, Army College of Medical Sciences, New Delhi, India
3 Department of Dermatology, Command Hospital, Kolkata, West Bengal, India
4 Department of Dermatology, MLN Medical College, Allahabad, Uttar Pradesh, India

Correspondence Address:
Dr. Neerja Saraswat
Department of Dermatology, Base Hospital Delhi Cantt, New Delhi - 110 010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_356_18

Rights and Permissions

Dermatomyositis (DM) is an idiopathic, inflammatory connective tissue disorder characterized by symmetrical proximal myopathy and characteristic skin involvement. The pathogenesis of DM is widely debated; however, it is postulated to be an end result of immune-mediated cascade, triggered by multiple environmental factors in a genetically predisposed individual. In addition to underlying malignancies, many drugs have been reported to be associated with DM. Capecitabine is a chemotherapeutic agent, approved by the United States-Food and Drug Administration for the management of colonic, metastatic colonic, and metastatic breast carcinoma. It is converted into 5-fluorouracil after oral intake. Common dose-limiting toxicities associated with the usage of the capecitabine include increased bilirubin levels, diarrhea, and hand-foot syndrome. DM-induced by capecitabine has rarely been reported. Herein, we describe a patient of metastatic carcinoma breast, who developed DM after capecitabine intake. The patient had accidental re-challenge with capecitabine resulting in the reappearance of the cutaneous and musculoskeletal system, thereby confirming our diagnosis of drug-induced DM in the setting of underlying malignancy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow